Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 13, NWS Jackson, KY

February 21, 2014Martin County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Feb 21, 2014, 1:41 AM EST for Martin County, Pike County, Kentucky. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 1:41 AM EST (06:41 UTC)
Expired
Feb 21, 2014, 2:15 AM EST
In force
34 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 1:42 AM ESTTSTM WND DMG1 E Inez, KYTREE DOWN IN BLACK LOG. TIME ESTIMATED FROM RADAR.
Feb 21, 1:45 AM ESTNON-TSTM WND DMGInez, KYROOF WAS BLOWN OFF THE HOUSE.
Feb 21, 1:47 AM ESTTSTM WND DMGCoalpoint, KYTREE DOWN ON MEATHOUSE ROAD AND TREE DOWN ON WOLFE CREEK ROAD. TIME ESTIMATED FROM RADAR.
Feb 21, 1:47 AM ESTTSTM WND DMGCoalpoint, KYTREE DOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 10:47 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 487 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
487 m²/s²
0-3 km storm-relative helicity
629 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS53 KJKL 210641
SVRJKL
KYC159-195-210715-
/O.NEW.KJKL.SV.W.0013.140221T0641Z-140221T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
141 AM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARTIN COUNTY IN NORTHEAST KENTUCKY...
  EXTREME NORTH CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 215 AM EST

* AT 138 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRINCE...AND
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ANDY...THREEFORKS...LOVELY...COALPOINT...LAURA...BEAUTY...HODE...
  WARFIELD...PILGRIM...KERMIT...OPPY...HATFIELD STATION...CONDER...
  RURAL AND WHITEPOST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3768 8230 3767 8242 3769 8257 3771 8261
      3796 8257 3797 8253 3795 8249 3792 8248
      3788 8241 3785 8241 3783 8240 3778 8232
      3774 8232 3770 8229
TIME...MOT...LOC 0641Z 268DEG 41KT 3779 8250

HAIL...<.75IN
WIND...60MPH

$$

GEOGERIAN
2 follow-up statements
915 
WWUS53 KJKL 210655
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
155 AM EST FRI FEB 21 2014

KYC159-195-210715-
/O.CON.KJKL.SV.W.0013.000000T0000Z-140221T0715Z/
MARTIN KY-PIKE KY-
155 AM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL PIKE AND SOUTHEASTERN MARTIN COUNTIES UNTIL 215 AM EST...

AT 152 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR RURAL...AND
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3768 8230 3767 8242 3768 8248 3784 8241
      3783 8240 3778 8232 3774 8232 3770 8229
TIME...MOT...LOC 0655Z 268DEG 41KT 3771 8230

HAIL...<.75IN
WIND...60MPH

$$

HAL
568 
WWUS53 KJKL 210706
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
206 AM EST FRI FEB 21 2014

KYC159-195-210715-
/O.CAN.KJKL.SV.W.0013.000000T0000Z-140221T0715Z/
MARTIN KY-PIKE KY-
206 AM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL PIKE AND
SOUTHEASTERN MARTIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3768 8230 3767 8242 3768 8248 3784 8241
      3783 8240 3778 8232 3774 8232 3770 8229
TIME...MOT...LOC 0705Z 268DEG 41KT 3762 8215

$$

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 12:53 AM EST, 48 minutes earlier.

Area forecast discussion, Feb 21, 12:53 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1253 AM EST FRI FEB 21 2014

.UPDATE...
ISSUED AT 1255 AM EST FRI FEB 21 2014

WINDS GUSTS NEAR OR GREATER THAN SEVERE WEATHER CRITERIA HAVE BEEN
REPORTED ACROSS EASTERN KENTUCKY. SOME REPORTS OF TREES DOWN HAVE
STARTED TO FILTER IN. THE KENTUCKY MESONET HAS BEEN VERY HELPFUL IN
MONITORING WIND GUSTS AS THIS POTENT SYSTEM MOVES ACROSS EASTERN
KENTUCKY. DO NOT REALLY SEE MUCH OF A TORNADO THREAT LEFT...HOWEVER
WILL LET THE WATCH RIDE UNTIL THE STORMS CONTINUE MOVING OUT OF THE
AREA. THERE HAS BEEN A SECONDARY WIND MAX AS THE FRONT MOVES THROUGH
THE AREA...HOWEVER THEY HAVE NOT BEEN NEARLY AS STRONG AS WITH THE
SQUALL LINE. WILL BE DROPPING COUNTIES FROM THE WATCH AS THE SYSTEM
PROGRESSES TO THE EAST.

UPDATE ISSUED AT 1037 PM EST THU FEB 20 2014

MADE MULTIPLE UPDATES DURING THE EVENING TO FINE TUNE THE
FORECAST...INCLUDING TIMING OF WX TONIGHT. EVEN THOUGH STRENGTH OF
CONVECTION SHOULD SHOW AN OVERALL DIMINISHING TREND AS IT HEADS
EAST...STRONG ENVIRONMENTAL WINDS ALOFT WILL BE DRAGGED TO THE
SURFACE AND STILL POSE A THREAT OF DAMAGE TONIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 135 PM EST THU FEB 20 2014

TIMING FOR THE FRONTAL PASSAGE IS HIGH CONFIDENCE WITH COLLABORATED
FORECAST AND MODELS ALL AGREEING. CURRENTLY CLOUDS...TEMPS AND DWPTS
ARE ALL INCREASING RAPIDLY. TEMPS HAVE HIT 70 AT A COUPLE OF OUR SRN
AIRPORTS AND ARE IN THE UPPER 60S THROUGHOUT THE REST OF THE AREA.
COPIOUS AMOUNTS OF MOISTURE WITH DWPTS IN THE MID 50S. EXPECT THE
FRONT TO BE OVER INTERSTATE 75 AT 1 AM AND CLEAR OF THE STAT BY 4 AM.
THE TSRA WILL TRACK WITH AND JUST BEHIND THE FRONT WITH MOST OF THE
STORMS EAST OF THE STATE BETWEEN 7 AND 8 AM. EXPECTING SOME STRONG TO
SEVERE STORMS WITH THE FRONTAL PASSAGE BUT IT APPEARS THAT MUCH OF THE
SEVERE THREAT WILL BE DISSIPATED THROUGH MIDDLE KY AND THE TIMING FOR
THE FRONT AT NIGHT IS NOT AS CONDUCIVE TO SEVERE. STILL ANY CONVECTIVE
ACTIVITY COULD BRING THE LOW LEVEL JET WINDS TO THE SFC AND WHEN
COUPLED WITH STORM MOVEMENT OF 40 TO 50 MPH IT WOULD NOT TAKE MUCH
ADDITIONAL WIND TO BRING DOWN LARGE LIMBS AND TREES.

BY NOON ON FRI THE FRONT...ALL THE STORMS AND EVEN MOST OF THE CLOUDS
WILL SLIP EAST TO GIVE ERN KY A MUCH BETTER DAY. COOLER AIR WILL BE
RUSHING IN ON THE WEST WINDS THAT WILL REMAIN GUSTY UNTIL AFTER
SUNSET. LOOK FOR HIGHS ON FRI ONLY IN THE UPPER 40S TO LOWER 50S.
THEN WITH SOME CLEARING...LIGHTER WINDS AND STILL COLD AIR ADVECTION
THE LOWS FRI NIGHT WILL DROP TO AROUND THE FREEZING MARK. THERE MAY
BE SOME ICING PROBLEMS AS THE RAINFALL COULD FREEZE ON BRIDGES OR
OVERPASSES.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 340 PM EST THU FEB 20 2014

THE UPPER LEVEL PATTERN DURING THE EXTENDED WILL CONSIST OF A STRONG
500MB LOW DUE NORTH OF US...RESTING NEAR JAMES BAY...AND KEEPING
ZONAL FLOW ACROSS KY FROM SATURDAY 12Z THROUGH MONDAY 12Z. AT THIS
POINT...THE UPPER LEVEL LOW WILL FINALLY START TO SHIFT
EASTWARD...AND KY WILL FIND ITSELF IN A PATTERN IN WHICH COLDER AIR
WILL BEGIN TO FILTER IN FROM CANADA YET AGAIN BY MONDAY. THIS WILL
BE SHORT LIVED AS A SERIES OF SHORTWAVES DEVELOPS AND PASSES ACROSS
OR JUST NORTH OF THE UPPER GREAT LAKES REGION...PUTTING MUCH OF THE
EASTERN CONUS IN AN OVERALL TROUGHING PATTERN THROUGH THE REMAINDER
OF THE EXTENDED. THE SHORTWAVE ON TUESDAY WILL BE THE ONLY ONE THAT
LOOKS TO SHOW ANY SORT OF CONCERN FOR THE WEATHER TO IMPACT THE CWA.
OTHERWISE...THIS EXTENDED PERIOD LOOKS TO BE VERY DRY AND BENIGN.

STARTING OUT ON SATURDAY MORNING...WITH A MORE ZONAL PATTERN IN
PLACE...BUT A STILL PREDOMINATELY SOUTHERLY FLOW AT THE SURFACE AND
MOSTLY SUNNY SKIES...EXPECT TEMPS TO REMAIN WELL ABOVE NORMAL. HIGHS
THAT DAY SHOULD REACH IN THE UPPER 50S NEAR 60. AFTER THAT
POINT...EXPECT TEMPS TO MODERATE TO NEAR NORMAL FOR SUNDAY...AND
THEN BEGIN TO SLOWLY DROP AS COLDER AIR FILTERS BACK IN DURING THE
DAY MONDAY AND AN UPPER LEVEL TROUGHING PATTERN TAKES HOLD OF MUCH
OF THE EASTERN HALF OF THE CONUS FOR THE REMAINDER OF THE FORECAST
PERIOD. UNFORTUNATELY...THIS MEANS WE WILL ONCE AGAIN EXPECT TO SEE
HIGHS IN THE 30S BY NEXT WEDNESDAY AND THURSDAY.

AS FOR PRECIP CHANCES DURING THE EXTENDED TIME FRAME...PREVIOUS
MODEL RUNS /AT LEAST THE LAST 4/ HAVE SHOWN THE MAIN PRECIP
POTENTIAL PULLING THROUGH THE REGION MONDAY NIGHT INTO TUESDAY...IN
RESPONSE TO THE SHORTWAVE MOVING TO THE UPPER GREAT LAKES REGION
AROUND THE SAME TIME. IN THE LATEST AFTERNOON MODEL RUNS...LONG
RANGE MODELS ARE STILL SHOWING THIS AREA OF PRECIP...BUT ARE
CONTINUING TO HAVE A VERY HARD TIME DETERMINING THE TIMING AND
PLACEMENT ACROSS THE OHIO VALLEY REGION. EVEN THE NAM...WHOSE CYCLE
ENDS BEFORE THE PRECIP EVER HITS EASTERN KY...IS SHOWING THE
DEVELOPMENT OF THE SURFACE LOW UPSTREAM DURING THE DAY SUNDAY. WITH
ALL OF THIS IN MIND...STUCK WITH THE SLIGHT CHANCE POPS THAT WERE
GIVEN BY THE ALLBLEND. THERE ALSO SEEMS TO BE SEVERAL OTHER ROUNDS
OF LIGHT PRECIP SHOWING UP IN THE LATEST RUNS OF THE GEM/ECMWF/AND
GFS...MAINLY DURING THE SUNDAY INTO MONDAY TIME FRAME. ON ONE
HAND...ALL THE MODELS ARE SHOWING UP WITH THIS POTENTIAL PRECIP. ON
THE OTHER...NONE OF THEM AGREE ON THE EXTENT...TIMING...OR STRENGTH
OF THE PRECIP. AS A RESULT...DID MENTION POPS FOR SATURDAY NIGHT AND
AGAIN SUNDAY NIGHT BASED ON MODEL CONSENSUS...BUT WAS NOT NEARLY
CONFIDENT ENOUGH TO GO ABOVE LOW END SLIGHT CHANCES. IT WILL BE
POSSIBLE THAT THE NEXT MODEL RUNS WILL ONCE AGAIN REMOVE THIS
PRECIP...SO WILL BE SOMETHING TO LOOK FOR DURING NEXT FORECAST
PACKAGE. REGARDLESS...DO NOT EXPECT EITHER ROUND TO BE VERY
IMPACTFUL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1250 AM EST FRI FEB 21 2014

THE SQUALL LINE IS NOW THROUGH ALL THE TAF STATIONS EXCEPT SJS. SOME
ISOLATED THE SCATTERED THUNDERSTORMS WILL HANG ON FOR A FEW HOURS
UNTIL THE COLD FRONT MOVES ACROSS THE AREA. SO FAR...HAVE ONLY SEEN
SOME TEMPO IFR CONDITIONS AND HAVE SEEN MOSTLY VFR OR MVFR CONDITIONS
BEHIND THE SQUALL LINE. ONCE THE FRONT MOVES THROUGH...IT WILL STAY
VFR THROUGH THE END OF THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...JJ
SHORT TERM...DUSTY
LONG TERM...JMW
AVIATION...JJ
Hazardous weather outlook, Feb 20, 3:19 PM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EST THU FEB 20 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-212330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
319 PM EST THU FEB 20 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
DURING THE OVERNIGHT HOURS. THERE WILL BE A SLIGHT RISK OF DAMAGING
WIND GUSTS. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SNOW WILL BE POSSIBLE SUNDAY NIGHT...AND AGAIN MONDAY NIGHT THROUGH
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DUSTY

In the hours before

Special weather statement, Feb 20, 9:47 PM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
947 PM EST THU FEB 20 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-210800-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
947 PM EST THU FEB 20 2014

...SHOWERS AND THUNDERSTORMS MAY BRING DAMAGING WINDS TONIGHT...

A STRONG COLD FRONT WILL MOVE EAST THROUGH KENTUCKY TONIGHT. IT WILL
BE ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS WHICH WILL
AFFECT EASTERN KENTUCKY BETWEEN ABOUT 10 PM AND 4 AM. WHILE THE
THUNDER AND LIGHTNING MAY BE ON THE DECLINE AS THE WEATHER SYSTEM
PASSES THROUGH...WINDS ALOFT WILL REMAIN VERY STRONG. THUNDERSTORMS
OR EVEN JUST HEAVY RAIN SHOWERS MAY BE ABLE TO BRING THESE STRONG
WINDS TO THE GROUND AND CAUSE DAMAGE. THERE IS ALSO A POTENTIAL FOR
BRIEF HEAVY RAINS LEADING TO HIGH WATER ISSUES.

HAL
Local storm report, Feb 20, 11:29 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1129 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     HAIL             BRODHEAD                37.40N 84.42W
02/20/2014  M0.50 INCH       ROCKCASTLE         KY   EMERGENCY MNGR

&&

SHALLENBERGER
Special weather statement, Feb 20, 11:44 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1144 PM EST THU FEB 20 2014

KYZ044-210515-
FLEMING-
1144 PM EST THU FEB 20 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 1215
AM EST FRIDAY MORNING...

   NORTHERN FLEMING.

AT 1145 PM EST...A STRONG THUNDERSTORM WAS LOCATED NEAR PECKS
RIDGE...OR 7 MILES SOUTHWEST OF FLEMINGSBURG...MOVING NORTHEAST AT 55
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DALESBURG
AROUND 1150 PM EST...FOXPORT AROUND 1155 PM EST...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
EASTERN KENTUCKY.

GEOGERIAN
Local storm report, Feb 20, 11:53 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1153 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     TSTM WND DMG     EUBANK                  37.28N 84.65W
02/20/2014                   PULASKI            KY   TRAINED SPOTTER

            TREES WERE REPORTED DOWN ALONG FREEDOM CHURCH ROAD. ALSO
            TREE LIMBS WITH A DIAMETER OF 4 TO 5 INCHES.

&&

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 10:31 PM ESTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Rockcastle, Wayne44 min
Feb 20, 11:07 PM ESTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Rockcastle38 min
Feb 20, 11:12 PM ESTSevere Thunderstorm WarningJKLJackson, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more48 min
Feb 20, 11:20 PM ESTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more40 min
Feb 20, 11:27 PM ESTAreal Flood AdvisoryJKLBath, Estill, Fleming, Lee, Menifee, Montgomery and 3 more4 hr
Feb 20, 11:41 PM ESTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle, Wolfe49 min
Feb 20, 11:55 PM ESTSevere Thunderstorm WarningJKLBell, Clay, Jackson, Knox, Laurel, McCreary and 2 more50 min
Feb 20, 11:57 PM ESTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Menifee, Montgomery, Morgan and 3 more33 min
Feb 21, 12:15 AM ESTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Morgan, Owsley, Wolfe45 min
Feb 21, 12:20 AM ESTSevere Thunderstorm WarningJKLElliott, Menifee, Morgan, Rowan, Wolfe40 min
Feb 21, 12:27 AM ESTSevere Thunderstorm WarningJKLBell, Breathitt, Clay, Harlan, Knott, Knox and 4 more48 min
Feb 21, 12:36 AM ESTAreal Flood AdvisoryJKLEstill, Jackson, Knox, Laurel, Lee, McCreary and 5 more5 hr
Feb 21, 12:57 AM ESTSevere Thunderstorm WarningJKLBreathitt, Elliott, Floyd, Johnson, Magoffin, Martin and 1 more48 min
Feb 21, 1:14 AM ESTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more46 min
Feb 21, 1:49 AM ESTSevere Thunderstorm WarningJKLPike56 min
Feb 21, 1:56 AM ESTAreal Flood AdvisoryJKLBell, Clay, Harlan, Jackson, Knox, Laurel and 5 more3 hr
Feb 21, 2:31 AM ESTAreal Flood AdvisoryJKLBell, Harlan, Knott, Leslie, Letcher, Perry3 hr
Feb 21, 2:59 AM ESTFlash Flood WarningJKLClay, Knox, McCreary, Whitley4 hr
Feb 21, 3:30 AM ESTAreal Flood AdvisoryJKLBath, Estill, Fleming, Lee, Menifee, Montgomery and 3 more3 hr
Feb 21, 3:41 AM ESTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more6 hr
Feb 21, 5:41 AM ESTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Knox, Laurel, Lee and 8 more3 hr
Feb 21, 6:12 AM ESTAreal Flood AdvisoryJKLBell, Clay, Knox, Leslie, McCreary, Whitley2 hr
Feb 21, 7:57 AM ESTFlash Flood WarningJKLFloyd4 hr
Feb 21, 12:29 PM ESTRiver Flood AdvisoryJKLWhitley4 days
Feb 21, 1:42 PM ESTRiver Flood AdvisoryJKLLee64 hr
Feb 21, 1:46 PM ESTRiver Flood AdvisoryJKLEstill70 hr
Feb 21, 3:12 PM ESTRiver Flood AdvisoryJKLClay16 hr
Feb 21, 4:42 PM ESTRiver Flood AdvisoryJKLKnox26 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.